Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    decrease appetite
    avatar
    rcg71 posted:
    My mother has PD and was diagnosed in 2007. The last year and a half she has really declined. The last 3-4 wks her eating has really decreased , she really does not have weight to lose now. She also is more slumped all the time , I believe that is called stouper(sp). When she was originally diagnosed her dr told her PD would not kill her something else would, but at this point I am wondering. Is the decrease appetite part of PD and the stouper? Also do you recommend any neuro's in east TN?
     
    avatar
    rcg71 responded:
    I also want to know is dementia a part of PD?
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear rcg71,
    I am sorry your mother is not doing well. While dementia can occur in people with PD, it is usually not this sudden. I would suggest she sees her physician to evaluate for dehydration, UTI, or other infection. If her cbc and metabolic blood work are OK, then I would talk to her neurologist about medication adjustment, adding a medicine for memory or for depression.

    I am not in the habit of rec doctors for PD, but it is reasonable to ask your neurologist for a referral for a second opinion, or go to the APDA or NPF websites to see if there is a PD center nearby.


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center